Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 200, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 19, 2019, 6:12 PM CDT for Saint Clair County, Illinois. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2019, 6:12 PM CDT (23:12 UTC)
- Expired
- Aug 19, 2019, 6:47 PM CDT
- In force
- 35 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Saint Clair County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 6:20 PM CDT | HAIL 0.25 | 1 Sw Mascoutah, IL | |
| Aug 19, 6:20 PM CDT | HAIL 1.25 | O'Fallon, IL | |
| Aug 19, 6:30 PM CDT | HAIL 0.25 | Scott Afb, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 399 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
556
WUUS53 KLSX 192312
SVRLSX
ILC163-200000-
/O.NEW.KLSX.SV.W.0200.190819T2312Z-190820T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
612 PM CDT Mon Aug 19 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northeastern St. Clair County in southwestern Illinois...
* Until 700 PM CDT.
* At 612 PM CDT, a severe thunderstorm was located over Shiloh,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Belleville, O'Fallon, Fairview Heights, Swansea, Shiloh, Mascoutah,
Lebanon, Freeburg, New Baden, Scott AFB, Smithton, St. Libory,
Summerfield and Fayetteville.
This includes Interstate 64 in Illinois between exits 12 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3835 9001 3860 9003 3865 8982 3863 8971
3834 8971
TIME...MOT...LOC 2312Z 332DEG 8KT 3855 8988
HAIL...1.00IN
WIND...60MPH
$$
Byrd1 follow-up statement
579
WWUS53 KLSX 192347
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
647 PM CDT Mon Aug 19 2019
ILC163-192355-
/O.CAN.KLSX.SV.W.0200.000000T0000Z-190820T0000Z/
St. Clair IL-
647 PM CDT Mon Aug 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. CLAIR COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
heavy rain are still possible with this thunderstorm.
Remember, a Severe Thunderstorm Warning still remains in effect for
southwestern St. Clair County until 730 pm.
LAT...LON 3835 9001 3860 9003 3865 8982 3863 8971
3834 8971
TIME...MOT...LOC 2344Z 332DEG 8KT 3848 8983
$$
ByrdWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 5:47 PM CDT, 25 minutes earlier.
Area forecast discussion, Aug 19, 5:47 PM CDT, 25 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
547 PM CDT Mon Aug 19 2019
.SHORT TERM... (Through Late Tuesday Night)
Issued at 325 PM CDT Mon Aug 19 2019
Early this afternoon, the center of an upper RIDGE was located over
the southern High Plains with weak NW flow aloft over our region.
At the surface, a weak frontal boundary existed across northern MO
and into central IL. Surface convergence is so weak along this
front that it is struggling to result in any enhanced cumulus--in
fact, no more than any other area, with the Ozarks being more
successful at a bit more convergence to result in scattered
thunderstorm development there. A few isolated cells were also
present in southern IL near the I-70 corridor. Temperatures ranged
from the upper 80s to mid 90s, with the highest values in the STL
metro area where heat index values have exceeded 105 in many
locations. Elsewhere, heat index values ranged from 100-104.
The upper RIDGE is expected to maintain its position and strength
through tonight as the weak surface front stalls into northeast MO
and southern IL. Further upstream, most model guidance continues to
advertise the development of a MCS in western IA later tonight with
the flow and surface frontal position then steering this complex
southeastward overnight. There is a general consensus that this
complex will remain north of the forecast area through 12z/Tue.
Otherwise, expect the convection in southeast MO and southern IL to
weaken and dissipate early this evening, leaving behind clear skies
for much of the night, but look for convective cloudiness to be on
the increase from the northwest towards daybreak. Min temps tonight
should be about 3-5F higher than persistence thanks to the presence
of high dewpoints lingering that just aren't going anywhere, with
readings bottoming out in the 70s.
No real change on the upper RIDGE again during the day on Tuesday
with the anticipated MCS in Iowa expected to continue its
southeastward track primarily through Illinois, but it should have
enough of a southwest tail on it thanks to the veering low level
jet to result in many areas into eastern MO to justify likely PoPs.
The timing on this is expected to be from 8am-2pm. Plenty of
instability and environmental bulk shear for this complex to tap
into, even in the morning, for severe storms to be an issue, with
both large hail and damaging winds to be a concern. The rain and
timing of it should also make attaining dangerous heat/humidity
levels very difficult, but if it happens anywhere, it will be in
central and southeast MO along the far western periphery.
Confidence is not high enough to issue any heat headlines yet and
current forecast has 100-103 anyway. Temperatures in most areas
will struggle to exit the 80s thanks to the clouds and rain, with
even the current forecast too warm in spots if the rain fully
verifies. In the wake of the MCS, it is expected it will be very
difficult for any new development of precipitation thanks to the
stabilizing effect.
The upper RIDGE finally starts to break down Tuesday night. The old
surface frontal boundary is expected to have washed out early in the
period with a new cold front not expected to make much in-roads
until late. High dewpoints are expected to linger for a muggy night
with min temps again in the 70s, similar to the previous night. Any
rain chances should be in northern MO and central IL near the front.
TES
.LONG TERM... (Wednesday through Next Monday)
Issued at 325 PM CDT Mon Aug 19 2019
The surface cold front is expected to move slowly through our region
on Wednesday and be just south of our area on Thursday, resulting in
what should be high PoPs for this period thanks to very rich
moisture through the column. In addition, high instability present
on Wednesday afternoon could result in another round of severe
storms. The timing of the front and how fast it produces storms on
Wednesday will be key, because a slower movement/onset also could
result in another day of concern for dangerous heat/humidity.
Currently we have peak index values between 100-103 for many areas.
Heading later into the week and into the weekend, surface high
pressure is expected to nose into our area enough with its cool and
dry easterly flow to minimize rain chances while keeping
temperatures below normal, with highs for Friday through Sunday in
the upper 70s to lower 80s most areas.
Only on next Monday is there significant divergence on the upper
pattern, with some models showing the upper RIDGE expanding back
into our area, while others keep us more under the influence of a
TROF from the northern Plains instead. Temperatures should return
to more normal values in the mid to upper 80s thanks to southerly
flow returning, along with rain chances.
TES
&&
.AVIATION... (For the 00z TAFs through 00z Tuesday Evening)
Issued at 539 PM CDT Mon Aug 19 2019
This afternoon's scattered storms should end within the next few
hours. Aviation concerns beyond that are twofold. First is the
potential for fog in the early morning hours. With high
dewpoints, light winds, and clear skies expected for much of the
area in the early morning hours, the table appears to be set for
at least patchy fog.
The other primary concern is due to a line of strong storms
expected to push through western and central IL in the late
morning hours. Storms seem quite likely at UIN, with the STL metro
terminals on the fringes of the highest precip chances. That
said, storms may be decaying by the time they reach UIN and I'm
not sure just how poor flight conditions will get. While I've
stuck with VFR at UIN for tomorrow's storms, it's possible
conditions drop to at least MVFR as the storms pass. The same
could be said for the metro TAFs, though again, storm chances are
a bit lower over those areas.
BSH
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT this evening for Saint Charles MO-
Saint Louis City MO-Saint Louis MO.
IL...Heat Advisory until 8 PM CDT this evening for Madison IL-Saint
Clair IL.
&&
WFO LSXHazardous weather outlook, Aug 19, 3:41 PM CDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 341 PM CDT Mon Aug 19 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-202100- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 341 PM CDT Mon Aug 19 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. The dangerous combo of heat and humidity will come to an end early this evening for the Saint Louis metro area. Please refer to the Heat Advisory that is in effect for further information. There is a chance for thunderstorms early this evening for areas mainly south and east of the Saint Louis metro area, and then again late tonight in northeast Missouri. A few storms this afternoon and early evening could produce strong wind gusts of 40 to 50 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance of thunderstorms across parts of the area each day. Numerous severe storms are possible on Tuesday morning and early afternoon. The primary severe threats are large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. TES
In the hours before
Special weather statement, Aug 19, 2:06 PM CDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service St Louis MO
206 PM CDT Mon Aug 19 2019
MOZ099-191945-
Reynolds MO-
206 PM CDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL REYNOLDS COUNTY
UNTIL 245 PM CDT...
At 205 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ellington. This storm was nearly stationary.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Ellington.
LAT...LON 3710 9096 3710 9102 3714 9102 3714 9103
3717 9103 3716 9107 3718 9107 3718 9109
3720 9109 3720 9113 3725 9112 3726 9116
3729 9116 3726 9096 3705 9090 3705 9096
TIME...MOT...LOC 1905Z 005DEG 4KT 3724 9106
GosselinSpecial weather statement, Aug 19, 4:28 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service St Louis MO
428 PM CDT Mon Aug 19 2019
ILZ079-MOZ075-192215-
Randolph IL-Ste. Genevieve MO-
428 PM CDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RANDOLPH AND STE.
GENEVIEVE COUNTIES UNTIL 515 PM CDT...
At 427 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Weingarten, moving east at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ste. Genevieve, St. Mary, Rocky Ridge, Weingarten, Coffman,
Kaskaskia, River Aux Vases and Minnith.
This includes Interstate 55 in Missouri between exits 141 and 154.
This also includes Hawn State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3787 9037 3798 9033 3798 9032 3799 9033
3801 9032 3795 8989 3787 8993 3787 8994
3783 8999 3773 9006 3770 9012
TIME...MOT...LOC 2127Z 275DEG 18KT 3785 9009
ByrdLocal storm report, Aug 19, 5:19 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
519 PM CDT MON AUG 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 NE FRENCH VILLAGE 38.00N 90.36W
08/19/2019 E0.25 INCH ST. FRANCOIS MO TRAINED SPOTTER
ACCOMPANIED BY FREQUENT LIGHTNING AND WIND
GUSTS AROUND 30MPH.
&&
JPGSpecial weather statement, Aug 19, 6:04 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service St Louis MO
604 PM CDT Mon Aug 19 2019
ILZ101-192345-
St. Clair IL-
604 PM CDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. CLAIR COUNTY
UNTIL 645 PM CDT...
At 603 PM CDT, Doppler radar was tracking a strong thunderstorm over
O'Fallon, moving southeast at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Belleville, O'Fallon, Fairview Heights, Swansea, Shiloh, Mascoutah,
Lebanon, Freeburg, New Baden, Scott AFB, Smithton, St. Libory,
Summerfield and Fayetteville.
This includes Interstate 64 in Illinois between exits 12 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3836 8999 3860 9005 3866 8990 3866 8974
3865 8972 3838 8970 3836 8970
TIME...MOT...LOC 2303Z 332DEG 8KT 3858 8991
ByrdThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 10:01 AM CDT | Heat Advisory | LSX | Madison, Saint Clair | 10 hr |
| Aug 19, 6:04 PM CDT | Special Weather Statement | LSX | Saint Clair | 41 min |
| Aug 19, 6:25 PM CDT | Special Weather Statement | LSX | Marion | 50 min |
| Aug 19, 6:42 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 19 min |
| Aug 19, 6:44 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Madison | 31 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.